CSN Login
Members Online: 5

You are here

Cabozantinib

markuk
Posts: 4
Joined: May 2017

Hi,

I’m a 47 male from the Uk, and I was diagnosed in december2016 with Renal Cell Cancer, with secondary’s spread to my right arm and a spot on my Vertebrae. My left kidney was removed followed by two week’s radiotherapy.

I then started on Sutent 37.5mg 4-2 cycle.  After 2 cycles, I was scanned and the cancer has now spread to my liver and lungs. My whole world came crashing down. I read so many positive things about Sutent, and had some hope.

The oncologist is now planning to put me on cabozantinib. This is a new drug in the UK, and I’m looking to find out how people are doing. What side effects they have, and how you control them.

I’m keen to hear how you are getting on.

Look forward to hearing from you.

Best Regards

Mark

rhominator's picture
rhominator
Posts: 233
Joined: Nov 2015

Welcome to the group!  Smile  But sorry you had to join.

Your case sounds similar--but not identical--to mine.  My initial diagnosis in 2013 was a tumor in my right kidney and a big, ugly metastis in my left humerus. Now I have some mets on/in my spine.  I was on Votient for ~3 years; now I'm on Opdivo. Cabo is next in line if Opdivo doesn't take care of the spine mets (and others), so I too am keenly interested in Cabo.

I'm certain there will be some amount of trepidation as you embark on a new drug treatment.  I know I did when I started Votrient.  But I slowly got used to it.  I worked a lot with my doctors to adjust my Votient dosage to ensure an acceptable quality-of-life.  Matter of fact, my doctors were very proactive about it.  You can click on my profile/picture to get more thorough story.  During the last three years of treatment I've been active, landed a job with NASA, and have been generally enjoying life. I hope you can have the same success.

You should follow foxhd's and Sslee723's posts. Foxhd has been on Cabo for awhile and Sslee723 just started.

A frequent piece of advice is to work with you doctors to adjust your dosage(s) so that the drug works both in you and for you.

Best regards

 

markuk
Posts: 4
Joined: May 2017

Hi Rhominator,

Thank you for the reply.

Great to hear that you are doing so well. Hopefully i can also acheive a good quality of life. Fingers crossed!

Wishing you all the very best and good health

Mark

Jan4you's picture
Jan4you
Posts: 1327
Joined: Oct 2013

Hi and welcome Mark! So sorry for all you are going through. None of us like this kind of uncertainty!

May I also suggest you seek out those on SmartPatients.com

Yes, there are some newer treatments and hopefully you will have a positive response.

I will pray for you to find the strength, courage and wisdom to get through this time. Know that WE (I) will be here with you all the way. You are not alone in this battle!

Best to you and yours,

Sending you hope and better health,

Jan

markuk
Posts: 4
Joined: May 2017

Hi Jan,

Thank you for your kind words. I'm really hoping for some positive news, and good results from cabo.

I'll keep you informed. Best wishes and health to you too

Regards

Mark

 

Sslee723
Posts: 54
Joined: Mar 2017

I don't have any experience with Cabo yet, I will be getting it on Tuesday so I'll start it on Wednesday.  A little nervous about starting something new.  But I'll post my side effects.  Good luck to you with it .

markuk
Posts: 4
Joined: May 2017

Wishing you the best on starting cabo.

A few tips that i have received could may help you.

 

diarrhea was the main reason I was bumped down to 40 mg because it wasn't controlled even with a prescription anti-diarrheal after 4 months. Had it not been for that, I probably would still be on it.

That being said, try to stay ahead of the side effects. Wear socks so you can avoid blisters. Be prepared for mouth blisters. Stock up on some over the counter anti-diarrheal.

Some people have really bad side effects on Cabo. Honestly, compared to other treatments and what I expected, it hasn't been that bad for me. everyone is different.

sending best wishes and good health

Regards

Mark

 

tamaven01's picture
tamaven01
Posts: 21
Joined: Feb 2016

Hi there, I actually have had very minimal side effects with cabo.  I haven't had any mouth blisters.  I have had a bit of tender feet, but I've figured that out by using lots of lotion on them, icing them and elevating them and it's gone away completely.  I also didn't end up with diarhea, so be open to having it be really easy! It's possible, we're all so different.   I am going to write up some of my cabo tips on the main board or you can contact me on my website at timetravelcoach.com where I write about my cancer experience and give tips. 

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

not been too bad for me. Once I decreased dose and freq. I could manage to do lots of things.

Subscribe to Comments for "Cabozantinib"